Alert archive / Texas / Gale Watches in 2021
Gale Watch 5, NWS Brownsville, TX
NWS Brownsville, TX issued this gale watch at Dec 17, 2021, 2:32 PM CST. It took effect at Dec 18, 2021, 2:00 PM CST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Dec 17, 2021, 2:32 PM CST (20:32 UTC)
- In effect from
- Dec 18, 2021, 2:00 PM CST
- Expired
- Dec 18, 2021, 3:40 AM CST
- In force
- Issued by
- NWS Brownsville, TX
The text
As transmitted.
389 WHUS74 KBRO 172032 MWWBRO URGENT - MARINE WEATHER MESSAGE National Weather Service Brownsville TX 232 PM CST Fri Dec 17 2021 GMZ130-132-135-150-155-170-175-180445- /O.NEW.KBRO.GL.A.0005.211218T2000Z-211219T1200Z/ Laguna Madre from the Port of Brownsville to the Arroyo Colorado- Laguna Madre from the Arroyo Colorado To 5 NM north of Port Mansfield TX- Laguna Madre from 5 nm north of Port Mansfield to Baffin Bay TX- Gulf waters from Port Mansfield to the Rio Grande out 20 nm- Gulf waters from Baffin Bay to Port Mansfield out 20 nm- Gulf waters from Port Mansfield to the Rio Grande extending from 20 to 60 nm- Gulf waters from Baffin Bay to Port Mansfield extending from 20 to 60 nm- 232 PM CST Fri Dec 17 2021 ...GALE WATCH IN EFFECT FROM SATURDAY AFTERNOON THROUGH LATE SATURDAY NIGHT... * WHAT...North winds 15 to 25 kt with gusts up to 40 kt and seas 5 to 8 feet possible. * WHERE...All Lower Texas Coastal Waters including the Laguna Madre. * WHEN...From Saturday afternoon through late Saturday night. * IMPACTS...Strong winds can cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should consider altering plans to avoid possible hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe wind and seas. && $$
2 follow-up statements
766 WHUS74 KBRO 180331 MWWBRO URGENT - MARINE WEATHER MESSAGE National Weather Service Brownsville TX 931 PM CST Fri Dec 17 2021 GMZ130-132-135-150-155-170-175-182000- /O.CON.KBRO.GL.A.0005.211218T2000Z-211219T1200Z/ Laguna Madre from the Port of Brownsville to the Arroyo Colorado- Laguna Madre from the Arroyo Colorado To 5 NM north of Port Mansfield TX- Laguna Madre from 5 nm north of Port Mansfield to Baffin Bay TX- Gulf waters from Port Mansfield to the Rio Grande out 20 nm- Gulf waters from Baffin Bay to Port Mansfield out 20 nm- Gulf waters from Port Mansfield to the Rio Grande extending from 20 to 60 nm- Gulf waters from Baffin Bay to Port Mansfield extending from 20 to 60 nm- 931 PM CST Fri Dec 17 2021 ...GALE WATCH REMAINS IN EFFECT FROM SATURDAY AFTERNOON THROUGH LATE SATURDAY NIGHT... * WHAT...North winds 15 to 25 kt with gusts up to 40 kt and seas 5 to 8 feet possible. * WHERE...All Lower Texas Coastal Waters including the Laguna Madre. * WHEN...From Saturday afternoon through late Saturday night. * IMPACTS...Strong winds can cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should consider altering plans to avoid possible hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe wind and seas. && $$
987 WHUS74 KBRO 180940 MWWBRO URGENT - MARINE WEATHER MESSAGE National Weather Service Brownsville TX 340 AM CST Sat Dec 18 2021 GMZ150-155-170-175-190600- /O.UPG.KBRO.GL.A.0005.211218T2000Z-211219T1200Z/ /O.NEW.KBRO.GL.W.0007.211219T0000Z-211219T1200Z/ Gulf waters from Port Mansfield to the Rio Grande out 20 nm- Gulf waters from Baffin Bay to Port Mansfield out 20 nm- Gulf waters from Port Mansfield to the Rio Grande extending from 20 to 60 nm- Gulf waters from Baffin Bay to Port Mansfield extending from 20 to 60 nm- 340 AM CST Sat Dec 18 2021 ...GALE WARNING IN EFFECT FROM 6 PM THIS EVENING TO 6 AM CST SUNDAY... * WHAT...North winds 20 to 30 kt with gusts up to 34 kt and seas 6 to 9 feet expected. * WHERE...Gulf waters between the mouth of the Rio Grande and Baffin Bay from 0 to 60 nm. * WHEN...From 6 PM this evening to 6 AM CST Sunday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ GMZ130-132-135-190600- /O.UPG.KBRO.GL.A.0005.211218T2000Z-211219T1200Z/ /O.NEW.KBRO.SC.Y.0067.211219T0000Z-211219T1200Z/ Laguna Madre from the Port of Brownsville to the Arroyo Colorado- Laguna Madre from the Arroyo Colorado To 5 NM north of Port Mansfield TX- Laguna Madre from 5 nm north of Port Mansfield to Baffin Bay TX- 340 AM CST Sat Dec 18 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 6 AM CST SUNDAY... * WHAT...North winds 15 to 25 kt with gusts up to 30 kt expected. * WHERE...Laguna Madre between the Port of Brownsville and Baffin Bay. * WHEN...From 6 PM this evening to 6 AM CST Sunday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
What forecasters said that day
The local office's own words before this gale watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before this gale watch went out at Dec 17, 11:27 AM CST, 3 hours 5 minutes earlier.
Area forecast discussion, Dec 17, 11:27 AM CST, 3 hours 5 minutes before
Area Forecast Discussion...UPDATED National Weather Service Brownsville TX 1127 AM CST Fri Dec 17 2021 .DISCUSSION...Updated for latest aviation discussion below. && .AVIATION...Low and mid level clouds continue to hang around all aerodromes. While VFR conditions will prevail, periods of MVFR will continue for the next few hours until clouds break up a bit more. Winds continue to pick up across the area with gusts to 25 kts expected today before decreasing tonight. Tonight, low ceilings are expected again and patchy fog will develop across the northern Ranchlands, possibly into MFE and HRL with MVFR conditions prevailing, though IFR conditions will also be possible at times into Saturday late morning. && .PREV DISCUSSION... /issued 545 AM CST Fri Dec 17 2021/ DISCUSSION...Updated for latest aviation discussion below. AVIATION...Latest satellite imagery and surface observations indicate low to mid level stratus clouds across deep south Texas early this morning. IFR/MVFR ceilings are expected through around 14Z. VFR conditions are expected to return by mid to late morning and continue through the afternoon hours. Light southeast winds will increase and become moderate to breezy by mid morning. A few gusts may approach 30 knots at times during the afternoon. Low level status is expected to return later this evening with IFR/MVFR ceilings developing by late tonight. PREV DISCUSSION... /issued 412 AM CST Fri Dec 17 2021/ SHORT TERM (Now through Saturday): 500mb ridging over the eastern Gulf of Mexico initially, will continue to provide subsidence and warm weather across the deep south Texas today. The mid-level ridge then slides farther to the east tonight into Saturday as the large 500mb trough swings over the Plains and into the Four Corners. The moist onshore flow may support a few streamer showers near and along the coast this morning. The combination of the steady southeasterly winds and ridging aloft, will maintain above normal temperatures through Saturday afternoon. High temperatures today will be in the low to mid 80s across much of the area with a few 90s across the west. Humid conditions continue tonight with lows in the upper 60s with a few locations in the Valley and along the coast staying in the lower 70s. Moderate to breezy southeast winds are expected again today as the pressure gradient strengthens slightly. Lighter winds are expected tonight into Saturday morning as the pressure gradient weakens ahead of the approaching front. A few showers will be possible near the coast late tonight. A strong cold front across central Texas Saturday morning will surge south during the day. The front is expected to move into deep south Texas Saturday afternoon. Highs on Saturday will likely reach into the low to mid 80s across the Rio Grande Valley early in the afternoon before the front arrives. Temperatures will quickly fall into the 60s and 70s across the area behind the front by late Saturday afternoon. Also, moisture pooling across the lower Texas coast will help increase instability ahead of the front. Isolated to scattered showers and thunderstorms will be possible Saturday morning. As the frontal boundary pushes closer to the CWA, scattered to numerous showers and thunderstorms will develop across the area. The best chance of convection will be across the eastern portions of the CWA, especially near the coast. LONG TERM (Saturday Night through Thursday): The main forecast challenge will be the weather associated with a cold front Saturday into Saturday night. The front will move into the Brush Country Saturday afternoon and will push to the coast early Saturday evening. The main headline will be "feels like temperatures" dropping up to 40 degrees from Saturday afternoon to Sunday morning. Actual temperatures Saturday afternoon will top out from the upper 70s to the mid 80s, but will decrease to the mid 40s in some areas by Sunday morning, recovering only into the 50s Sunday during the day. Add strong north winds to the mix, initially gusting to 30 mph with the front Saturday, and there will be a marked effect on feels like temperatures by Sunday morning when moderate north winds persist. Feels like temps in the 70s and 80s Saturday aftn will lower to the 30s and 40s Sunday morning. Rain showers as well as a few thunderstorms could produce brief heavy rain just ahead of and along the front, but passage will be relatively fast and flooding will likely not occur. Rain amounts may range from a half to one inch. On Sunday moderate to breezy north winds will continue under cloudy skies with light rain or drizzle. Water may push to the base of the dunes near high tide Saturday and Sunday. As well, a high risk of rip currents may develop in the wake of the front as higher seas unfold along the beaches. The base of a mid level trough will move overhead on Monday, and some drier air will move into the Brush Country and Upper Valley, allowing initial breaks in clouds. High temps there may lift out of the 50s and into the 60s Monday afternoon. Beyond Monday, mid level ridging over the Southwest will edge toward the region while high pressure spreads over the area, supporting quiet weather. Lower than normal temperatures will persist the first couple of days of the workweek, but above normal temperatures will return by Wednesday. MARINE: Now through Saturday: Buoy 42020 reported south-southeast winds at 12 knots with gusts around 14 knots and seas around 3.6 feet with a period of 6 seconds at 300 CST/900 UTC. Light winds early this morning are expected to increase later this morning as the pressure gradient strengthens. Exercise caution conditions are expected on the Laguna Madre and Gulf waters today due to elevated winds and/or seas. Conditions will improve tonight into Saturday morning as the pressure gradient weakens ahead of an approaching front. A strong cold front will arrive Saturday afternoon and bring scattered to numerous showers and thunderstorms across the coastal waters. Strong northerly winds and building seas will create adverse conditions late Saturday afternoon. Saturday Night through Tuesday Night...Strong north winds and building seas will develop Saturday night in the wake of a cold front. Small craft advisory conditions will develop on the Laguna Madre through Sunday, while advisory conditions on the Gulf waters in the wake of the front will continue through Monday due to lingering elevated seas. A few gusts to gale force may occur Saturday night, but gale conditions should not be sustained. Scattered to numerous showers and associated thunderstorms will occur Saturday night with the passage of the front. Rain chances will linger across the coastal waters Sunday into Monday as an upper level disturbance moves overhead. && .PRELIMINARY POINT TEMPS/POPS... BAYVIEW/PORT ISABEL 82 69 80 51 / 10 20 50 70 BROWNSVILLE 86 72 84 52 / 10 20 40 70 HARLINGEN 85 69 83 49 / 10 10 50 70 MCALLEN 86 70 84 50 / 0 10 30 60 RIO GRANDE CITY 87 68 84 48 / 0 10 20 40 SOUTH PADRE ISLAND 77 73 75 57 / 10 20 50 80 && .BRO WATCHES/WARNINGS/ADVISORIES... TX...None. GM...None. && This product is also available on the web at: https://weather.gov/rgv 68-McGinnis/Aviation
Hazardous weather outlook, Dec 17, 4:42 AM CST, 9 hours 50 minutes before
Hazardous Weather Outlook National Weather Service Brownsville TX 442 AM CST Fri Dec 17 2021 TXZ248>257-351-353-181045- Zapata-Jim Hogg-Brooks-Inland Kenedy-Starr-Southern Hidalgo- Inland Willacy-Inland Cameron-Coastal Willacy-Coastal Cameron- Coastal Kenedy-Northern Hidalgo- 442 AM CST Fri Dec 17 2021 This Hazardous Weather Outlook is for portions of Deep South Texas. .DAY ONE...Today and Tonight A moderate risk of rip currents will be possible at Lower Texas Beaches. .DAYS TWO THROUGH SEVEN...Saturday through Thursday An elevated risk of rip currents will be possible at Lower Texas Beaches Friday through Monday. A cold front Saturday afternoon may bring gusty winds 30 to 40 mph along the lower Texas beaches behind the front. Coastal flooding will be possible Saturday evening through Sunday. Water may push water to the dunes, especially at narrower lower Texas beaches. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. GMZ130-132-135-150-155-170-175-181045- Laguna Madre from the Port of Brownsville to the Arroyo Colorado- Laguna Madre from the Arroyo Colorado To 5 NM north of Port Mansfield TX- Laguna Madre from 5 nm north of Port Mansfield to Baffin Bay TX- Gulf waters from Port Mansfield to the Rio Grande out 20 nm- Gulf waters from Baffin Bay to Port Mansfield out 20 nm- Gulf waters from Port Mansfield to the Rio Grande extending from 20 to 60 nm- Gulf waters from Baffin Bay to Port Mansfield extending from 20 to 60 nm- 442 AM CST Fri Dec 17 2021 This Hazardous Weather Outlook is for portions of The Gulf of Mexico and The Laguna Madre. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday Small craft advisory conditions are expected late Saturday afternoon through Sunday night with the passage of a cold front. A few wind gusts to gale force will be possible Saturday night over the Gulf waters. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed.
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.